Levothyroxine and hyperthyroidism

Common Questions and Answers about Levothyroxine and hyperthyroidism

synthroid

hello i would like to know if anyone takes levothyroxine once weekly?
my doctor told me that i have hyperthyroidism and put me on .05mg of levothyroxine to start with. i have read about alot of side affects and am worried about the hair loss and weight gain the most. anyone on this medication and can give me some feedback that would be great. i am already overweight, at 170 now i have gained almost 40 lbs in 4 years. my left eye is also larger than my right, she said it will get better with time.
It's been 22 days now were I'm off the meds and still no improvement everytime they do a blood test they only test tsh and FT4 and those come up normal so they tell me I'm fine and send me home I just don't know what to do anymore !
Hi, I’m nineteen and I was diagnosed with hyperthyroidism 4 months ago. I had an I-131 treatment - I believe it was 7 mCi- and was told to stop taking thyrozol since it wasn’t necessary anymore. I had a blood test taken one month ago and came out: TSH 600, and Antithyroglobulin 265. I was told to take Propylthiouracil 100mg three times per day and propranolol 20 mg. Although the blood test shows I still have hyperthyroidism, I have the opposite symptoms.
I just got diagnose with thyroid problems and have been taking the pills for 30 days and the pills have not made me feel better I am taking 25 mg. Why are the pills not working?
Dear Sir, My mother 60years,36Kgs has been diagonised as having borderline hyperthyroid case. She has been given the usual Iodine drugs. She was 65Kgs last year in May'06 and has lost drastically her weight. What I want to ask you is that would she be taking these drugs for the rest of her life?
hello i would like to know if anyone takes levothyroxine once weekly?
hi, the result of my thyroid blood test was 5.4 and my Dr.
I took Levothyroxine Oral and it gave me many strange symptoms one of which was being pregnant. I no longer take this drug. I do have a seizure disorder. Any comments on this?
Cytomel is fast acting and doesn't stay in the body very long, but it can cause one to have feelings of hyperthyroidism, including tiredness and/or nausea. Is your mother currently on only cytomel? Please explain more fully about which medications she's been on and is currently on.
Is it OK to use phentermine and levothyroxine together? If not what diet medications are safe to use with levothyroxine? I suffer with such low energy, even though my levels are good.
Can this type of hyperthyroid change and should i not be fearful of another uptake,? And do you have any advice concerning this type of thyroid issue?
Side effects of the levo are, typically, symptoms of hyperthyroidism; however, shortness of breath, with exertion, along with heart palps, nervousness and flushing can also be symptoms of too little medication. I had them all when I was very hypo. They went away when my levels became adequate. If you're due to see your doctor in a couple weeks, you should also be due for new blood work; that will tell you whether your levels are getting too high, but I'd doubt that they are.
I had hyperparathyroidism and it was my understanding that was separate from my thyroid issue. I'm not sure that is clinically correct though. Hope you get more answers.
In the ER they ran a CBC and a BMP. The next day my PCP decided to run a TSH and T4 because I'm 101lbs and have been for a very long time. She later that day diagnosed with hyperthyroidsim. My husband and I recently decided we wanted to start trying for a baby. I was referred to an Endo in the area who recommended I tried taking Tapazole as a treatment, but I kept having a reaction to the medication. Come to find out I can't take PTU either if I'm reacting to Tapazole negatively.
I'd had a completely normal endoscopy last winter and have never had digestive issues prior to starting levothyroxine. My guess is that HE is thinking ablation because he suspects I'll keep flipping from one state to the other, which means I'll be sick one way or another all of the time. If you are hypo (from RAI) then you can be treated for the one state and stabilized. At least I think that's what he thinks. But I was never really sick when subclincial hypo.
sorry, yet another reply , you gave so much infor I pick up more each time I read, hence my many replies! I just noted this part of your answer "Hyperthyroidism increases eGFR and renal blood flow and as a result can mask renal insufficiency or CKD" and a big "light" came on. I was diagnosed with CKD a couple of years ago now. My eGFR fell FAST from 90 down to 42 in just over 12 months. And yet, I then had one out of the blue 7 weeks ago that said 88 !!!!
I'm new to this and just hoping to get some good answers from some of ya'll with thyroid disease. I had my first and only child in Dec '05. Developed hyperthyroidism April '06 and have been ever since even to this day. I have gone to several Endo's and got answers like Grave's Disease, Hashimoto's, thyroid going to fail, etc. Not one of the same diagnosis from any Endo. I have a new Endo appt. next Thursday at U. of Penn and I got some great references so I hope he is the one.
They will probably put me on anti-depressants or xanax for anxiety. I was on xanax for years and years and it took my brain about 1 year to recover from the long-term use!
when i was 13 yr old i was diagnosed with hyperthyroidism(graves disease with euthyroid) and had treatment for this with(neomercazole 5 mg in INDIA) for 4 yrs. then when TSH levels were normal ,stopped the medication . recently in my general check up my TSH levels were found to be high and anemic , so now my endocrinologist recommended levothyroxine of 50 mg and have blood work again in 2 months .. should i take medications for lifetime for this kind of condition of hypothyroidism..
I was diagnosed with Graves' disease (hyperthyroidism ) in 1996 and have been on levothyroxine since spring of 1997. What I have discovered is that I sleep much better when my TSH levels are between 1 and 2. I am currently taking 200mcg and have been on that dose for over 10 years. I know normal TSH range is something like .5 to 5.5, but there is no reason to ever be on the high side. When I had hyperthyroidism, I had no trouble sleeping.
I'm male, 32 yrs old, and about 82 kg (180lbs). I was diagnosed with hyperthyroidism 2 yrs ago. Now I have hypothyroidism and on my way to recovery. I have been on multiple doses of synthroid (and alternates). Currently, I reside in Korea where doses of levothyroxine jumpin large numbers 50, 100, 150, 200 mcg. There are no in betweens like in the states. I have been splitting 150mcg into two (75mcg) and taking that every day. Over the last 6 months, my TSH has leveled off to around 5.3.
Hello, I was wondering if anyone could help me out. I am 23 years old and was recently diagnosed with hypothyroidism. The doctor referred me to an endo, who started me on a dose of 50mcg of Levothyroxine daily. After two weeks of taking the pills, I unfortunately experienced mild attacks of tight chest pains, tremors, tingling arms, shortness of breath, anxiety and heart palpitations. I later found out from my endo that these were symptoms of an overdose (i.e.
But to clarify, your TSH is slightly high, indicating hypothyroidism -- which IS associated with macrocytic anemia. Would treat with levothyroxine and follow the anemia, etc.
//endocrine-system.emedtv.com/hyperthyroidism/hyperthyroidism-symptoms-and-signs.
There's not point in going backwards, except to say that had you stayed on the levothyroxine and gotten your levels stabilized, the depression and other symptoms would, most likely have gone away and you wouldn't have gained the weight and be in the situation you're in today, but that's all water under the bridge.
This is not hyperthyroidism and the weight is not likely related to thyroid - however levothyroxine can increase appetite in some patients.
Now I am feeling the effects of the Levothyroxine and hyperthyroidism. I may also add that I do not have my large intestine, as it was removed due to ulcerlative colitis in 1991, so I may not absorb medications as most people do. My diet is limited to certain foods and almost all vitamins and hard coated time release pills pass through me intact. I know it's gross, but it's true. Anyway, I will try to keep taking the 100mcg of levo a day and have blood tests in 4-6 weeks time.
//endocrine-system.emedtv.com/hyperthyroidism/hyperthyroidism-symptoms-and-signs.
MedHelp Health Answers